Alert archive / Texas / Freeze Warnings in 2007

Freeze Warning 3, NWS Brownsville, TX

February 15, 20074 counties in Texas

NWS Brownsville, TX issued this freeze warning at Feb 15, 2007, 1:55 PM CST for 4 counties in Texas. It took effect at Feb 16, 2007, 3:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2007, 1:55 PM CST (19:55 UTC)
In effect from
Feb 16, 2007, 3:00 AM CST
Expired
Feb 16, 2007, 9:00 AM CST
In force
6 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Jim Hogg County, TX, Kenedy County, TX, Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 126 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
106 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 151955
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
155 PM CST THU FEB 15 2007

...VERY COLD TEMPERATURES WILL AFFECT DEEP SOUTH TEXAS TONIGHT AND
EARLY FRIDAY MORNING...

.CLEARING SKIES...DECREASING WINDS AND DRY AIR MOVING INTO THE
DEEP SOUTH TEXAS WILL PRODUCE EXCELLENT RADIATIONAL COOLING
CONDITIONS TONIGHT. FREEZING TEMPERATURES ARE ANTICIPATED ACROSS
THE NORTHERN PORTIONS OF THE VALLEY WHILE THE SOUTHERN TIER COULD
SEE A LIGHT FROST.

TXZ248>251-160330-
/O.NEW.KBRO.FZ.W.0003.070216T0900Z-070216T1500Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA
155 PM CST THU FEB 15 2007

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY. 

TEMPERATURES WILL FALL STEADILY AFTER SUNSET WITH CLEAR SKIES AND
DIMINISHING WINDS. LOW TEMPERATURES SHOULD RANGE FROM 28 TO 32
DEGREES BETWEEN 3 AM AND 9 AM LATE TONIGHT INTO EARLY FRIDAY MORNING.

A FREEZE WARNING MEANS SUB- FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

TXZ252>255-160330-
/O.NEW.KBRO.FR.Y.0001.070216T0900Z-070216T1500Z/
STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
INCLUDING THE CITIES OF...RIO GRANDE CITY...ROMA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN
155 PM CST THU FEB 15 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY. 

TEMPERATURES ARE EXPECTED TO FALL STEADILY AFTER SUNSET WITH WINDS
DIMINISHING OVERNIGHT. LOW TEMPERATURES ARE EXPECTED TO RANGE FROM 33
TO 36 DEGREES BETWEEN 3 AM AND 9 AM LATE TONIGHT INTO EARLY FRIDAY
MORNING. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

59/BOGORAD
68/LERMAN
3 follow-up statements
000 
WWUS74 KBRO 152018 CCA
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
215 PM CST THU FEB 15 2007

...VERY COLD TEMPERATURES WILL AFFECT DEEP SOUTH TEXAS TONIGHT AND
EARLY FRIDAY MORNING...

.CLEARING SKIES...DECREASING WINDS AND DRY AIR MOVING INTO THE
DEEP SOUTH TEXAS WILL PRODUCE EXCELLENT RADIATIONAL COOLING
CONDITIONS TONIGHT. FREEZING TEMPERATURES ARE ANTICIPATED ACROSS
THE NORTHERN PORTIONS OF THE VALLEY WHILE THE SOUTHERN TIER COULD
SEE A LIGHT FROST.

TXZ248>251-161500-
/O.NEW.KBRO.FZ.W.0003.070216T0900Z-070216T1500Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA
215 PM CST THU FEB 15 2007

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY. 

TEMPERATURES WILL FALL STEADILY AFTER SUNSET WITH CLEAR SKIES AND
DIMINISHING WINDS. LOW TEMPERATURES SHOULD RANGE FROM 28 TO 32
DEGREES BETWEEN 3 AM AND 9 AM LATE TONIGHT INTO EARLY FRIDAY MORNING.

A FREEZE WARNING MEANS SUB- FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

TXZ252>255-161500-
/O.NEW.KBRO.FR.Y.0001.070216T0900Z-070216T1500Z/
STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
INCLUDING THE CITIES OF...RIO GRANDE CITY...ROMA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN
215 PM CST THU FEB 15 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY. 

TEMPERATURES ARE EXPECTED TO FALL STEADILY AFTER SUNSET WITH WINDS
DIMINISHING OVERNIGHT. LOW TEMPERATURES ARE EXPECTED TO RANGE FROM 33
TO 36 DEGREES BETWEEN 3 AM AND 9 AM LATE TONIGHT INTO EARLY FRIDAY
MORNING. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR 
PLANTS MAY BE KILLED IF LEFT UNCOVERED. PHILO

$$

PHILO/58
000 
WWUS74 KBRO 161232
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
632 AM CST FRI FEB 16 2007

...VERY COLD TEMPERATURES WILL AFFECT DEEP SOUTH TEXAS TONIGHT
AND EARLY FRIDAY MORNING...

.CLEARING SKIES...DECREASING WINDS AND DRY AIR MOVING INTO THE
DEEP SOUTH TEXAS WILL PRODUCE EXCELLENT RADIATIONAL COOLING
CONDITIONS TONIGHT. FREEZING TEMPERATURES ARE ANTICIPATED ACROSS
THE NORTHERN PORTIONS OF THE VALLEY WHILE THE SOUTHERN TIER COULD
SEE A LIGHT FROST.

TXZ252>255-161345-
/O.CAN.KBRO.FR.Y.0001.000000T0000Z-070216T1500Z/
STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
INCLUDING THE CITIES OF...RIO GRANDE CITY...ROMA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN
632 AM CST FRI FEB 16 2007

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
FROST ADVISORY. 

$$

TXZ248>251-161500-
/O.CON.KBRO.FZ.W.0003.000000T0000Z-070216T1500Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA
632 AM CST FRI FEB 16 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

TEMPERATURES WILL FALL STEADILY AFTER SUNSET WITH CLEAR SKIES AND
DIMINISHING WINDS. LOW TEMPERATURES SHOULD RANGE FROM 28 TO
32 DEGREES BETWEEN 3 AM AND 9 AM LATE TONIGHT INTO EARLY FRIDAY
MORNING.

A FREEZE WARNING MEANS SUB- FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS74 KBRO 161506
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
906 AM CST FRI FEB 16 2007

TXZ248>251-161615-
/O.EXP.KBRO.FZ.W.0003.000000T0000Z-070216T1500Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA
906 AM CST FRI FEB 16 2007

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING FOR ZAPATA...JIM HOGG...BROOKS AND KENEDY
COUNTIES IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this freeze warning went out at Feb 15, 1:53 PM CST, 2 minutes earlier.

Area forecast discussion, Feb 15, 1:53 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
153 PM CST THU FEB 15 2007

.DISCUSSION...CLEARING LINE NOW LOCATED FROM NEAR EDINBURG EXTENDING
NORTHEAST THROUGH KENEDY COUNTY AND OUT OVER THE GULF.  TEMPS HAVE
REACHED THE LOWER 50S IN THE SUNNY AREAS IN THE NORTHERN COUNTIES
WHILE TEMPS HAVE STRUGGLED TO MAKE THE MID 60S IN CAMERON COUNTY.
BROWNSVILLE HAS A GOOD SHOT AT SETTING A NEW RECORD LOW MAXIMUM
TEMPERATURE TODAY - THE CURRENT RECORD IS 52 DEGREES.  CLEARING
SKIES AND DEW POINTS IN THE 20S AND 30S WILL ALLOW TEMPS TO DROP
INTO 30S ACROSS ALL OF DEEP SOUTH TEXAS TONIGHT EXCEPT RIGHT ALONG
THE COAST WHERE TEMPS COULD STAY AROUND 40.  A FREEZE WARNING HAS
BEEN POSTED FOR THE NORTHERN COUNTIES WHERE TEMPS COULD DROP TO
FREEZING OR BELOW FOR A FEW HOURS.  ELSEWHERE...A FROST ADVISORY IS
IN EFFECT FOR THE SOUTHERN COUNTIES WITH THE EXCEPTION OF COASTAL
CAMERON AND COASTAL WILLACY.  UNDER MOSTLY SUNNY SKIES...TEMPS WILL
REBOUND QUICKLY TOMORROW MORNING WITH HIGHS AROUND 60 EXPECTED.

A DRY COLD FRONT WILL PASS THROUGH THE AREA SATURDAY AFTERNOON WITH
SLIGHTLY COOLER TEMPS EXPECTED ON SUNDAY.  THEN...AN UPPER LOW IS
FORECAST TO TRACK ACROSS TEXAS ON WEDNESDAY.  THE LATEST GFS RUN
KEEPS THIS SHORTWAVE MORE OPEN RATHER THAN CUTTING IT OFF AND BRINGS
IT FURTHER SOUTH THAN PREVIOUS RUNS.  AS THE FRONT MOVES THROUGH
WEDNESDAY MORNING...A LINE OF THUNDERSTORMS WILL BE POSSIBLE GIVEN
THE AMOUNT OF INSTABILITY AND THE UPPER SUPPORT.  CURRENT GFS CAPE
FORECASTS AHEAD OF THE FRONT TOP OUT AT NEARLY 1200 J/KG...MAINLY
OVER THE NORTHERN COUNTIES.  AS THE SHORTWAVE MOVES EAST WEDNESDAY
AFTERNOON...RIDGING BUILDING OVER THE AREA WILL CLEAR OUT THE SKIES
AND CAUSE A RETURN TO ABOVE-NORMAL TEMPS TOWARD THE END OF NEXT WEEK.
&&

.MARINE...SMALL CRAFT ADVISORIES WILL BE DISCONTINUED FOR THE LAGUNA
THIS AFTERNOON BUT SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THE
EVENING. FARTHER OFFSHORE THE ADVISORIES WILL CONTINUE UNTIL 9 PM
FOR THE NEAR SHORE WATERS AND UNTIL MIDNIGHT. HIGH PRESSURE SLOWLY
SINKING SOUTH AND WILL SPREAD OVER THE WESTERN GULF OVERNIGHT. WINDS
CONTINUE TO VEER EAST TO SOUTHEAST FRIDAY WITH IMPROVING CONDITIONS.
THE NEXT COLD FRONT STILL IN STORE FOR LATER SATURDAY WITH ANOTHER
ROUND OF OF MODERATE TO STRONG NORTHERLY WINDS TO THE REGION FOR
SUNDAY WHICH WILL LIKELY RESULT IN SMALL CRAFT ADVISORY CONDITIONS.
WINDS QUICKLY VEER SOUTHEAST BY MONDAY AS ANOTHER MAJOR 500 MB
TROUGH AXIS DIGS DOWN ACROSS THE SOUTHWESTERN U.S. SOUTHEAST WINDS
INCREASE FURTHER ON TUESDAY AS A BROAD SURFACE LOW SPINS UP OVER THE
CENTRAL U.S. THIS WILL PUSH MARINE CONDITIONS BACK TO NEAR OR OVER
SMALL CRAFT ADVISORY LEVELS EARLY NEXT WEEK.
&&

.AVIATION...VFR CONDITIONS ARE EXPECTED OVERNIGHT AND FRIDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  39  61  48  75 /   0   0   0   0
BROWNSVILLE          35  62  48  76 /   0   0   0   0
HARLINGEN            34  63  46  76 /   0   0   0   0
MCALLEN              35  64  46  76 /   0   0   0   0
RIO GRANDE CITY      35  64  46  75 /   0   0   0   0
SOUTH PADRE ISLAND   46  59  52  73 /   0   0   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 3AM THROUGH 9AM FRIDAY FOR TXZ248>251.
FROST ADVISORY FROM 3AM THROUGH 9AM FRIDAY FOR TXZ252>255.
SCA UNTIL MIDNIGHT TONIGHT FOR GMZ170-175.
SCA UNTIL 9 PM THIS EVENING FOR GMZ150-155.
SCA UNTIL 6 PM THIS EVENING FOR GMZ130-132-135.
&&

SYNOPTIC/GRIDS....68/KL
MARINE/AVIATION...59/GB
HMT/MESOSCALE.....MARTINEZ

THIS PRODUCT IS ALSO AVAILABLE ON OUR WEB SITE AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Feb 15, 6:00 AM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
600 AM CST THU FEB 15 2007

TXZ248>257-161200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
600 AM CST THU FEB 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA. SMALL CRAFT ADVISORIES WILL BE IN
EFFECT FOR THE LOWER TEXAS BAY AND GULF WATERS TODAY. NO OTHER
HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER COLD FRONT WILL PASS THROUGH THE LOWER TEXAS COAST ON
SATURDAY. THE WINDS AND SEAS WILL INCREASE IN THE WAKE OF THIS
FRONT...AND A SMALL CRAFT ADVISORY MAY BE NEEDED SATURDAY THROUGH
MONDAY. A MODERATE TO HIGH RISK OF RIP CURRENTS WILL ACCOMPANY THESE
WINDS AND SEAS. AN APPROACHING UPPER LEVEL LOW PRESSURE AREA AND
ACCOMPANING SURFACE FRONT WILL INCREASE THE CHANCE FOR SHOWER AND
THUNDERSTORM ACTIVITY ACROSS DEEP SOUTH TEXAS NEXT TUESDAY AND
WEDNESDAY. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE
FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED.

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 1:55 PM CSTFrost AdvisoryBROCameron, Hidalgo, Starr, Willacy17 hr

Nearby

Freeze Warnings in Texas, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.